MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA 1800 CHEMISTRY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA 1800 CHEMISTRY SYSTEM
Model Number ADVIA 1800
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Three (3) discordant falsely elevated carbon dioxide concentrated (co2_c) patient sample results were obtained on an advia® 1800 clinical chemistry system.The falsely elevated patient results were not reported to the physician.The same samples were reprocessed on the same advia® 1800 clinical chemistry system.The lower reprocessed results were considered correct and reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated carbon dioxide concentrated (co2_c) patient results.
 
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding three (3) falsely elevated carbon dioxide concentrated (co2_c) patient results obtained on an advia® 1800 clinical chemistry system.Siemens is investigating the event.
 
Additional Manufacturer Narrative
Additional information (05-jan-2024): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc evaluated the information provided by the customer and the instrument data logs.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse performed maintenance that was part of standard troubleshooting including flushing and cleaning the water bottles, decontaminating the system which returned the system to normal operation.Calibration and quality control recovered within the customer's expected ranges.Repeat of the same samples yielded the expected results.Hsc concluded that the cause of the event was consistent with contaminated water/poor water quality.The customer is operational.The device is performing within specifications.No further evaluation is required.Sections h3 and h6 have been updated to reflect the hsc investigation.Initial mdr 2432235-2023-00289 was filed on 08-nov-2023.

Brand Name
ADVIA CHEMISTRY
Common Device Name
ADVIA 1800 CHEMISTRY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key18091116
Report Number2432235-2023-00289
Device Sequence Number14983282
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800
Device Catalogue NumberSMN 10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown